Walnut

Subscribe to RSS Feed for recent updates
Subscribe to RSS Feed for recent updates

YANA - YOU ARE NOT ALONE NOW

PROSTATE CANCER SUPPORT SITE

 

SURVIVOR STORIES  :  DISCUSSION FORUM  :  WIVES & PARTNERS  :  TELL YOUR STORY  :  UPDATE YOUR STORY  :  DONATIONS  :  TROOP-C

YANA HOME PAGE  :  DON'T PANIC  :  GOOD NEWS!  :  DIAGNOSIS  :  SURVIVING  :  TREATMENT CHOICES  :  RESOURCES  :  ABOUT US  :  MAIL US

 

 BRONZE 
This is his Country or State Flag

Vinny M lives in Texas, USA. He was 60 when he was diagnosed in April, 2014. His initial PSA was 4.50 ng/ml, his Gleason Score was 7a, and he was staged Unknown. His choice of treatment was External Beam Radiation (Intensity Modulated). Here is his story.

Starting in early July, 20104 I had 45 days of IMRT radiation treatment, I had diarrhea almost daily, for several weeks, minimal control of bladder, my prostate felt like it was on fire, and the tiredness kicked in after four weeks, lasted six months. I was often in bed by 6:00pm for a nap of 30 to 60 minutes daily.

Pain at times was so severe, that I was on morphine, until I went to another hospital specialist on rectal examinations. Seems it was not my hemorrhoids causing the pain and bleeding, but my sphincter walls were red raw, I guess from the radiation, so in essence I was burnt! With treatment, it eventually healed.

There are so many tales of side effects, it does not bear thinking about, but the worst being the loss of a sex life, where the stats are between 30% and 40% lose it permanently. For me, that was devastating.

Add some depression into the mix, due to the death of my wife in March 2014, then the theft of all my gifts, wedding rings, furniture, etc., by her family, and orders from doctors to see a shrink, then 2014 was a very bad year. The docs claim my depression hampered my recovery, I have already seen four grief counselors, plus support from a prostate support group. However time and help has been of immense benefit.

I have a question which has not come up on any forum so far, but which has bothered me and I hope you may have come across previously.

I have had a discharge for want of a better description, from my rectum. It's been happening pretty much since radiation treatment ended, but that was six months ago now.

The substance is in the form of a gel, almost a cloudy jelly like substance, not a lot mind, but it is an almost daily occurrence. Is this normal, and if so, for how long is it going to continue? My urologist has no answer, which puzzled me.

Another issue now is loss of an erection. I believe the blood that is giving the erection is leaking out somewhere. Some urologists prescribe a low dose Cialis, but to achieve a decent erection, for ten to twenty minutes, I also take Viagra. All I get from the urologist, is 'be patient', it could take up to two years for the nerves etc., to heal. He did not like it when I suggested he give up sex for two years!

So I wish to know who in our world has had such problems, and what was your solutions. I really would appreciate you feedback.

UPDATED

May 2016

My last PSA count (April 13) was 1.2, which is up from the 0.9 from January. So I will have another PSA test July. The discharges have reduced considerably over time, but my sex life has suffered greatly, as previously described in my bio. I still have to visit the bathroom every night, and have to use Flomax almost daily to ensure a decent urine flow. Two beers, me and bathroom are good friends!

UPDATED

May 2016

I would like to mention I attend the only prostate support group in Houston, a city of around ten million(?) people. It's open to all men and their wives/girlfriends.

http://www.texustoo.org/

UPDATED

June 2017

I am currently on a six month blood test, the next being due in July. My sex life is still hit and miss, sometimes reasonable, often times poor. Urologist doesn't care. If I had breasts, I am certain I would I would have much better advice and after treatment.

Vinny's e-mail address is: chutneymaster@gmail.com


RETURN TO INDEX : RETURN TO HOME PAGE LINKS